Alert archive / Oklahoma / Special Weather Statements in 2021

Special Weather Statement, NWS Tulsa, OK

March 27, 2021Haskell County, Sequoyah County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Mar 27, 2021, 5:48 PM CDT for Haskell County, Sequoyah County, Oklahoma. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 27, 2021, 5:48 PM CDT (22:48 UTC)
Expired
Mar 27, 2021, 6:15 PM CDT
In force
27 min
Issued by
NWS Tulsa, OK

Counties Haskell County, OK, Sequoyah County, OK

The radar

The Western Arkansas radar (KSRX), 50 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.8 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2021-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2021-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 312 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1633 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
312 m²/s²
0-3 km storm-relative helicity
312 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

596 
WWUS84 KTSA 272248
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
548 PM CDT Sat Mar 27 2021
 
OKZ069-070-072-074-272315-
Haskell OK-Adair OK-Muskogee OK-Sequoyah OK-
548 PM CDT Sat Mar 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HASKELL...CENTRAL
SEQUOYAH...SOUTHEASTERN ADAIR AND SOUTHEASTERN MUSKOGEE COUNTIES
UNTIL 615 PM CDT...

At 548 PM CDT, a strong thunderstorm was located 5 miles northeast of
Tamaha, moving northeast at 60 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Sallisaw...                       Stigler...
Vian...                           Marble City...
Tamaha...                         Brushy Lake State Park...
Brushy...                         Short...
Briartown...                      Kanima...
Mc Key...                         

This includes Interstate 40 in Oklahoma between mile markers 294 and
312.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3518 9513 3531 9525 3585 9451 3555 9446
TIME...MOT...LOC 2248Z 231DEG 53KT 3544 9490 

$$

Lacy

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Mar 27, 2:28 PM CDT, 3 hours 20 minutes earlier.

Area forecast discussion, Mar 27, 2:28 PM CDT, 3 hours 20 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
228 PM CDT Sat Mar 27 2021

.DISCUSSION...
Cold front currently along and just south of the Interstate 44
corridor through NE OK is expected to accelerate eastward during
the late afternoon hours and clear northwest Arkansas by mid
evening. Currently pockets of agitated Cu are noted along and in
advance of the boundary with the 12z KFWD sampling how shallow the
low level moisture is with westward extent. As the front continues
eastward and encounters slightly higher moisture scattered showers
and storms are likely to develop and a rather brief window for
strong to severe storms will exist through early evening and
likely in the immediate vicinity of the frontal zone. Large hail
and strong gusts would be the primary severe hazards.

Pleasant conditions Sunday as sfc high settles across the region.

Monday will see heightened fire weather conditions as gusty winds
and warm temperatures return. Minimal moisture return is expected
with this initial day of return flow which will allow afternoon
humidities to fall into the mid 20 to lower 30 percent range.
Expect high grassland fire spread rates to develop especially
across northeast Oklahoma.

The next cold front passes on Tuesday with showers and isolated
storms increasing in coverage mainly Tuesday night before ending
across southern areas early Wednesday. Wednesday and Wednesday
night still appear as a below normal temperature period w/ a light
freeze possible early Thursday morning especially for colder
valleys of NE OK / far NW AR.

Quick warm up is expected Thursday and above normal
temperatures are likely Friday into next weekend. Friday may be
another period of heightened fire weather concern.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   43  68  45  77 /  10   0   0   0
FSM   47  68  41  75 /  30   0   0   0
MLC   46  68  42  75 /  30   0   0   0
BVO   40  66  40  76 /   0   0   0   0
FYV   40  63  35  73 /  40   0   0   0
BYV   42  61  39  71 /  40   0   0   0
MKO   44  66  41  74 /  20   0   0   0
MIO   40  63  42  73 /  10   0   0   0
F10   44  68  43  76 /  20   0   0   0
HHW   49  69  41  73 /  30   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

LONG TERM....07
Hazardous weather outlook, Mar 27, 5:02 PM CDT, 46 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
502 PM CDT Sat Mar 27 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-281030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
502 PM CDT Sat Mar 27 2021

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA... Parts of northeast Oklahoma and northwest Arkansas.
	ONSET... Ongoing.

FIRE WEATHER DANGER.
	RISK...Elevated.
	AREA... Generally along and northwest of interstate 44.
	ONSET... Ongoing.

DISCUSSION...
Scattered showers and thunderstorms are starting to develop and
are picking up in intensity across far northwestern Arkansas and
far east- central Oklahoma along a weak cold front. Additional
storms could fire along the cold front into parts of southeast
Oklahoma. Instability and deep layer shear values will support a
few strong to severe thunderstorms through early this evening with
large hail and damaging wind gusts the primary severe weather
hazards. Showers and storms will quickly taper off after the sun
sets.

In addition to the thunderstorm threats, northerly winds gusting
to 25 mph behind the cold front could locally increase the fire
spread potential over parts of northeast Oklahoma that receive
little to no rainfall. Fire weather conditions should decrease
this evening and overnight as winds subside and humidity values
increase.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY...No Hazards.
MONDAY...Very High Fire Weather Potential...High Wind Potential.
TUESDAY...Thunderstorm Potential...Very High Fire Weather Potential...High Wind Potential.
WEDNESDAY AND THURSDAY...No Hazards.
FRIDAY...Very High Fire Weather Potential...High Wind Potential.

EXTENDED DISCUSSION...
Gusty southerly winds quickly return Monday and Tuesday ahead of
another cold front that will push through the region Tuesday.
These winds combined with lower humidity values and warm
temperatures increase fire weather concerns over portions of the
region Monday afternoon. The gusty winds will continue into
Monday night and Tuesday before the cold front pushes through.
Rain and isolated thunderstorm chances increase Tuesday night
into Wednesday before the upper level low pressure system pushes
east. Gusty southerly winds are expected again late next week
which may again increase the fire weather danger late next week.

weather.gov/tulsa contains additional information.

Snider

In the hours before

Special weather statement, Mar 27, 5:40 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Tulsa OK
540 PM CDT Sat Mar 27 2021

ARZ001-010-272315-
Benton AR-Washington AR-
540 PM CDT Sat Mar 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BENTON AND NORTHERN
WASHINGTON COUNTIES UNTIL 615 PM CDT...

At 540 PM CDT, a strong thunderstorm was located 4 miles northwest of
Farmington, moving northeast at 55 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Fayetteville...                   Springdale...
Rogers...                         Lowell...
Farmington...                     Prairie Grove...
Tontitown...                      Bethel Heights...
Cave Springs...                   War Eagle...
Hobbs State Park...               Johnson...
Elm Springs...                    Avoca...
Prairie Grove Battlefield State...
Walnut Grove...
Savoy...                          Monte Ne...
Wedington...                      Rhea...

This includes Interstate 49 between mile markers 61 and 84.

LAT...LON 3594 9434 3606 9449 3644 9406 3627 9387
      3625 9387
TIME...MOT...LOC 2240Z 226DEG 48KT 3609 9431

Lacy
Special weather statement, Mar 27, 5:48 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
548 PM CDT Sat Mar 27 2021

OKZ069-070-072-074-272315-
Haskell OK-Adair OK-Muskogee OK-Sequoyah OK-
548 PM CDT Sat Mar 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HASKELL...CENTRAL
SEQUOYAH...SOUTHEASTERN ADAIR AND SOUTHEASTERN MUSKOGEE COUNTIES
UNTIL 615 PM CDT...

At 548 PM CDT, a strong thunderstorm was located 5 miles northeast of
Tamaha, moving northeast at 60 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Sallisaw...                       Stigler...
Vian...                           Marble City...
Tamaha...                         Brushy Lake State Park...
Brushy...                         Short...
Briartown...                      Kanima...
Mc Key...

This includes Interstate 40 in Oklahoma between mile markers 294 and
312.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3518 9513 3531 9525 3585 9451 3555 9446
TIME...MOT...LOC 2248Z 231DEG 53KT 3544 9490

Lacy

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 6:03 PM CDTSpecial Weather StatementTSASequoyah27 min
Mar 27, 6:06 PM CDTSpecial Weather StatementTSASequoyah24 min
Mar 27, 6:09 PM CDTSevere Thunderstorm WarningTSAAdair, Sequoyah51 min
Mar 27, 6:22 PM CDTSpecial Weather StatementTSASequoyah23 min
Mar 27, 5:40 PM CDTSpecial Weather StatementTSABenton35 min
Mar 27, 6:59 PM CDTSpecial Weather StatementTSAWashington31 min

Nearby

Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.